Hey, I'm 17, I've been on the pill for almost three months after bad experiences with condoms resulting in taking two morning after pills in two weeks (Would appreciate no lectures, my mistakes, learnt from them, thanks) and so I decided condoms aren't enough for me and my partner and so I was given the pill. My pill is Levest, for the past two months I have been overly emotional and been diagnosed with depression and anxiety. Is this the pill?
Futhermore, I've been reading forums where girls have become pregnant on the pill even when taken correctly and no medication etc. has effected it. I'm becoming really paranoid and worried when I have sex with my boyfriend, we use condoms 60% of the time hoping they won't fail, condoms kill the moment for us. So recently we haven't been using condoms. I take my pill like clockwork, but I'm so worried about becoming pregnant still, it's becoming a fear. Should I consider another form of contraception? as it could be causing my depression.. or carry on using condoms with the pill?
Sorry for long paragraphs, would appreciate no lectures on morning after pill incident! Thankyou!
The pill, when taken correctly, is very very good at preventing pregnancy. I have also found it can affect mood but that could be due to other causes too. There are other contraceptive pills you could try that might affect your mood less.
Using a condom at higher risk times (days 9 to 19) might be a way of doubling up on your contraception.
Alternatively you could get an IUD placed. That shouldn't have the mood affects and is very effective as a contraceptive. Sometimes doctors don't like women to use them if they haven't had a child but I think that view has changed more recently.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.